Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 139, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 16, 2012, 10:27 PM CDT for Benton County, Camden County, Hickory County, Missouri. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2012, 10:27 PM CDT (03:27 UTC)
- Expired
- Jun 16, 2012, 11:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, MO, Camden County, MO, Hickory County, MO
The radar
The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 10:50 PM CDT | TSTM WND DMG | Racket, MO | POWER LINES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
962
WUUS53 KSGF 170327
SVRSGF
MOC015-029-085-170415-
/O.NEW.KSGF.SV.W.0139.120617T0327Z-120617T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 PM CDT SAT JUN 16 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BENTON COUNTY IN CENTRAL MISSOURI...
NORTHWESTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
NORTHEASTERN HICKORY COUNTY IN CENTRAL MISSOURI...
* UNTIL 1115 PM CDT
* AT 1021 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
NORTHWEST OF WARSAW...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
WARSAW...WHITAKERVILLE...FRISTOE...LAKEVIEW HEIGHTS...HASTAIN...
EDWARDS...KNOBBY AND CLIMAX SPRINGS.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS AND TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3822 9298 3820 9302 3819 9301 3819 9299
3821 9297 3819 9294 3819 9290 3798 9306
3822 9353 3828 9353 3839 9345
TIME...MOT...LOC 0328Z 301DEG 27KT 3826 9341
HAIL...1.00IN
WIND...60 MPH
$$
LINDENBERG3 follow-up statements
463
WWUS53 KSGF 170343
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1043 PM CDT SAT JUN 16 2012
MOC015-029-085-170415-
/O.CON.KSGF.SV.W.0139.000000T0000Z-120617T0415Z/
BENTON MO-CAMDEN MO-HICKORY MO-
1043 PM CDT SAT JUN 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HICKORY...NORTHWESTERN CAMDEN AND SOUTHERN BENTON COUNTIES UNTIL 1115
PM CDT...
AT 1038 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WARSAW...AND
MOVING SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
WHITAKERVILLE...HASTAIN...EDWARDS...FRISTOE...LAKEVIEW HEIGHTS...
KNOBBY AND CLIMAX SPRINGS.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS AND TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3822 9298 3820 9302 3819 9301 3819 9299
3821 9297 3819 9294 3819 9290 3798 9306
3822 9353 3828 9353 3839 9345
TIME...MOT...LOC 0343Z 299DEG 14KT 3824 9337
HAIL...1.00IN
WIND...60 MPH
$$694
WWUS53 KSGF 170405
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 PM CDT SAT JUN 16 2012
MOC015-029-085-170415-
/O.CON.KSGF.SV.W.0139.000000T0000Z-120617T0415Z/
BENTON MO-CAMDEN MO-HICKORY MO-
1105 PM CDT SAT JUN 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HICKORY...NORTHWESTERN CAMDEN AND SOUTHERN BENTON COUNTIES UNTIL 1115
PM CDT...
AT 1101 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WARSAW...AND
MOVING SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
FRISTOE...HASTAIN...EDWARDS...LAKEVIEW HEIGHTS...KNOBBY AND CLIMAX
SPRINGS.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS AND TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3822 9298 3820 9302 3819 9301 3819 9299
3821 9297 3819 9294 3819 9290 3798 9306
3822 9353 3828 9353 3839 9345
TIME...MOT...LOC 0405Z 299DEG 14KT 3820 9332
HAIL...1.00IN
WIND...60 MPH
$$789
WWUS53 KSGF 170413
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1113 PM CDT SAT JUN 16 2012
MOC015-029-085-170423-
/O.EXP.KSGF.SV.W.0139.000000T0000Z-120617T0415Z/
BENTON MO-CAMDEN MO-HICKORY MO-
1113 PM CDT SAT JUN 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HICKORY...
NORTHWESTERN CAMDEN AND SOUTHERN BENTON COUNTIES WILL EXPIRE AT 1115
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3822 9298 3820 9302 3819 9301 3819 9299
3821 9297 3819 9294 3819 9290 3798 9306
3822 9353 3828 9353 3839 9345
TIME...MOT...LOC 0413Z 299DEG 14KT 3818 9329
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:06 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 16, 6:06 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 606 PM CDT SAT JUN 16 2012 ...UPDATE TO AVIATION... .DISCUSSION... /ISSUED 301 PM CDT SAT JUN 16 2012/ MESOSCALE CONVECTIVE DISCUSSION...///ISSUED 230 PM CDT SAT JUN 16 2012/// THROUGH 2PM...AN AREA OF SURFACE LOW PRESSURE HAS SHIFTED OVER SOUTHWESTERN IOWA/NORTHWESTERN MISSOURI. ON THE NORTHERN EDGE...STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE FAR NORTHERN FLANK OF A SURFACE FRONTAL BOUNDARY ACROSS FAR NORTHWESTERN MISSOURI. THIS BOUNDARY EXTENDS SOUTHWEST INTO EASTERN KANSAS...HIGHLIGHTED BY AN AXIS OF STEEP MID- LEVEL LAPSE RATES AND A RIDGE OF LOW LEVEL THETA-E DIFFERENTIALS OF 25 TO 30 K. CONVECTION WILL CONTINUE ACROSS NORTHWESTERN MISSOURI...SPREADING SOUTH AND EAST ALONG THE BOUNDARY THROUGH THE EVENING. SPECIAL 18Z SOUNDING FROM KSGF SHOWS A SLIGHT CAPPING INVERSION OVER SOUTHWESTERN MISSOURI...BUT WITH CLEARING AHEAD OF THE BOUNDARY...EXPECT THE CAP TO ERODE WITH TIME THIS AFTERNOON AS INSTABILITY INCREASES AHEAD OF THE BOUNDARY. LOOK FOR MLCAPE VALUE NEAR 2000 J/KG ACROSS CENTRAL MISSOURI LATER THIS AFTERNOON/EARLY EVENING. CURRENT SAT IMAGE (IR/VIS) SHOWS THE MCV/SFC LOW QUITE WELL ACROSS SOUTHWESTERN IOWA/NORTHWESTERN MISSOURI...AS WELL AS THE BOUNDARY...INDICATED BY A NARROW BAND OF STRATOCU FROM NORTHERN MO INTO SOUTHEASTERN KS. FOR NOW...EXPECT THUNDERSTORMS TO MOVE INTO CENTRAL MISSOURI LATER THIS AFTERNOON/EARLY EVENING...WITH THE PROGRESSION OF THE FRONTAL BOUNDARY. STORMS WILL LIKELY SPREAD SOUTHWARD ALONG THE BOUNDARY...WITH BEST CHANCES FOR STRONG TO SEVERE STORMS NORTH OF I-44. WITH HIGH THETA-E DIFFERENTIALS AND INCREASING LOW LEVEL DEW POINT DEPRESSIONS...EXPECT DAMAGING WIND GUSTS TO BE A PRIMARY CONCERN ALONG WITH SEVERE HAIL...UP TO 1 INCH. KURTZ GENERAL DISCUSSION (SUNDAY THROUGH SATURDAY)... THE MAIN FCST CONCERNS WILL BE IN THE NEAR TERM WITH STRONG/SEVERE THUNDERSTORM CHANCES. SEE THE LATEST LOCAL MESOSCALE UPDATE ISSUED AT 230 PM. FOR SUNDAY...EITHER THE TAIL END OF A WEAKENING SYNOPTIC SCALE SFC FRONT OR LEFT OVER CONVECTIVE DEBRIS BOUNDARIES MAY BE IN PLACE NEAR OR OVER THE REGION. THE LOCATION OF THE BOUNDARIES AND THE DEGREE OF AFTERNOON DIURNAL INSTABILITY WILL DETERMINE WHEN/WHERE ANY ADDITIONAL THUNDERSTORMS WILL DEVELOP. FOR NOW HAVE CONTINUED WITH GENERAL CHANCE CATEGORY (30-40 PERCENT POPS). STRONGER STORMS WILL BE POSSIBLE...BUT CONDITIONAL BASED ON THE DEGREE OF INSTABILITY WHICH IS IN SOME QUESTION GIVEN UNCERTAINTIES IN THE EVOLUTION OF NEAR TERM CONVECTION. UPPER LEVEL RIDGING IS STILL PROGGED TO BUILD NORTH INTO THE MID MS AND OH VLYS MON-TUE AS A LONGWAVE TROUGH DEVELOPS OVER WESTERN NOAM. THIS WILL LIMIT RAIN CHANCES AND KEEP TEMPERATURES ABOVE NORMAL THROUGH MID WEEK AT LEAST. BY THU-FRI THE SHORTWAVE WILL MOVE FROM THE PLAINS INTO THE GREAT LAKES FLATTENING THE UPPER RIDGE WITH A TRAILING SFC FRONT MOVE SSE INTO THE REGION. A MORE AMPLIFIED UPPER PATTERN IS THEN DEPICTED BY THE ECMWF AND GFS LATE IN THE WEEK (FRI INTO SAT) WITH A UPPER RIDGE BUILDING OVER THE ROCKIES...THEN SHIFTING EAST TO THE CNTRL CONUS BY DAY 7 (SAT). IT LOOKS LIKE OUR BEST CHANCES FOR PRECIP WILL BE WITH THAT TRAILING FRONT LATE THU AND FRI BUT IT DOESN'T LOOK LIKE ANYTHING TO GET TOO EXCITED ABOUT AT THIS POINT IN TERMS OF WIDESPREAD HEAVIER RAINFALL. DSA && .AVIATION... FOR THE 00Z TAFS...SOME ISOLATED SHRA/TSRA DEVELOPING WITHIN AN AREA OF MODERATE/STRONG INSTABILITY OVER SOUTHWEST MISSOURI. MAIN CONVECTION AHEAD OF BOUNDARY AND ASSOCIATED WITH SHORTWAVE TRACKING ACROSS EASTERN MISSOURI WITH MORE ORGANIZED CONVECTION OVER CENTRAL MO. BELIEVE THE MAIN CONVECTION ASSOCIATED WITH THESE FEATURES WILL REMAIN NORTH OF THE AVIATION FORECAST POINTS. WILL INCLUDE CB/VCTS WORDING FOR A FEW HOURS THIS EVENING FOR 3 TAF SITES FOR ISOLATED CONVECTION OCCURRING IN THE INSTABILITY. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 16, 8:02 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 802 PM CDT SAT JUN 16 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 802 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A COLD FRONT WAS AIDING IN THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL MISSOURI EARLY THIS EVENING. THE FRONT WILL GRADUALLY SHIFT SOUTHWARD IN THE MISSOURI OZARKS. A FEW STRONG STORMS WILL BE POSSIBLE OVER CENTRAL MISSOURI INTO SOUTHEAST KANSAS. INSTABILITY IS EXPECTED TO REMAIN MODERATE TO STRONG THROUGH THE LATE EVENING...HOWEVER CONVERGENCE ALONG THE FRONT APPEARS TO BE FAIRLY WEAK WHICH WILL LIKELY LIMIT THE STRONGER STORMS TO LOCATIONS IN OVER CENTRAL MISSOURI. SUB SEVERE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. OVERALL...THE BEST CHANCE OF STRONG STORMS WILL REMAIN NORTH OF A JOPLIN TO ROLLA LINE THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY AS A FRONTAL BOUNDARY REMAINS SITUATED ACROSS THE REGION. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...BUT THIS RISK IS CONDITIONAL BASED UPON THE AMOUNT OF DAYTIME INSTABILITY AND HEATING THAT WILL DEVELOP. THE COMBINED HEAT AND HUMIDITY WILL LEAD TO AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:50 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 24 min |
| Jun 16, 10:25 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Phelps, Pulaski | 50 min |
| Jun 16, 10:55 PM CDT | Flash Flood Warning | SGF | Benton | 5 hr |
| Jun 16, 11:10 PM CDT | Special Weather Statement | SGF | Dent | 50 min |
| Jun 17, 12:10 AM CDT | Special Weather Statement | SGF | Cedar | 50 min |
| Jun 17, 12:12 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 48 min |
| Jun 17, 12:30 AM CDT | Special Weather Statement | SGF | Texas | 45 min |
| Jun 17, 12:48 AM CDT | Flash Flood Warning | SGF | Cedar, Hickory, St. Clair, Vernon | 6 hr |
| Jun 17, 1:08 AM CDT | Special Weather Statement | SGF | St. Clair | 37 min |
| Jun 17, 1:48 AM CDT | Special Weather Statement | SGF | St. Clair | 42 min |
| Jun 17, 7:10 AM CDT | Areal Flood Warning | SGF | St. Clair, Vernon | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.